MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TI ANCHOR 2.7MM 2-0 SUTURE GRAVITY SUTURE ANCHOR; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC TI ANCHOR 2.7MM 2-0 SUTURE GRAVITY SUTURE ANCHOR; SCREW, FIXATION, BONE
Model Number 86TA2027
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the tip of the wright medical titanium gravity screwdriver broke off in the screw once implanted.This happened twice in the same case with two different anchors.With the first anchor, it was right as the screw portion of the device was advanced to be flush with the bone.There was a snap and it was noted that the screw driver was broken off in the cannulated portion of the screw.For the second anchor, it was advanced flush with the bone, however the surgeon wanted to give it an additional turn to fully seat it.When she re-inserted the screw driver to advance the screw further, the driver again broke off in the cannulated portion of the screw.
 
Additional Manufacturer Narrative
The reported event could be confirmed since images of the device were provided showing the tip of the driver broken off.Feedback received from r&d confirmed pilot holes are not necessary with the use of a ti anchor.Regarding the second screw insertion/tip breakage, it was noted that if the surgical team removed the driver then re-engaged it, there is a chance they did not fully seat the driver in the screw and caused the driver to chip or break in that way.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The current instructions for use states that: "inspect devices prior to use for damage during shipment or storage or any out-of-box defects that might increase the likelihood of fragmentation during a procedure.Carefully consider and discuss with the patient (if possible) the risks and benefits of retrieving vs.Leaving the fragment in the patient." no indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TI ANCHOR 2.7MM 2-0 SUTURE GRAVITY SUTURE ANCHOR
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13943696
Report Number3010667733-2022-00139
Device Sequence Number6468188
Product Code HWC
UDI-Device Identifier00840420165947
UDI-Public00840420165947
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model Number86TA2027
Device Catalogue Number86TA2027
Device Lot Number1706469
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale